MAUDE Adverse Event Report: LIMACORPORATE S.P.A. REVISION; UNCEMENTED STEM DIA=18MM - L=140MM

LIMACORPORATE S.P.A. REVISION; UNCEMENTED STEM DIA=18MM - L=140MM
Model Number REVISION HIP - TI6AL4V
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191); Medical device site infection (4845)
Date of Event 05/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The check of the dhr of the lot# involved (201310669) in the second hip revision surgery showed no pre-existing anomalies on the (b)(4) revision stem manufactured with this lot#.We performed even a check of the sterilization chart of the lot # 201310669: no anomalies on the (b)(4) revision stem manufactured with this lot#.All the (b)(4) revision stems were regularly sterilized before being placed on the market.No other complaints received on this lot#.The check of the dhr of the lot# involved (201305815) showed no anomalies on the (b)(4) revision modular neck manufactured with this lot#.Even for the lot# 201305815 we performed a check of the sterilization chart: no pre-existing anomalies on the (b)(4) revision modular neck manufactured with this lot#.All the (b)(4) revision necks were regularly sterilized before being placed on the market.No other complaints received on this lot#.We will submit a final mdr after completing the investigation on this case.
 
Event or Problem Description
First hip revision surgery - done about 4 years ago - due to bone fracture.At that time, competitor's products originally implanted (unknown primary implant date) were removed and a revision stem was implanted.During a second hip revision surgery, performed on (b)(6) of 2017 due to infection, surgeon could not separate the neck from the stem.According to the info reported, neck + stem were removed together only by performing an extended trochanteric osteotomy.Surgery completed by inserting cement spacer containing antibiotic.Event happened in (b)(6).
 
Additional Manufacturer Narrative
Check of the dhr: the check of the dhr of the lot# involved (1310669) in current hip revision surgery showed no pre-existing anomalies on the 40 revision stems manufactured with this lot#.We performed even a check of the sterilization chart of the lot # 1310669 ster.(b)(4): no anomalies on the (b)(4) revision stems manufactured with this lot#.All the 40 revision stems were regularly sterilized before being placed on the market.No other complaints received on this lot#.Furthermore, all the (b)(4) remaining revision stems manufactured with lot#1310669 have been already sold without receiving any additional complaint.The check of the dhr of the lot# involved (1305815) showed no anomalies on the 24 revision modular necks manufactured with this lot#.Even for the lot# 1305815 ster.(b)(4) we performed a check of the sterilization chart: no pre-existing anomalies on the (b)(4) revision modular necks manufactured with this lot#.All the (b)(4) revision necks were regularly sterilized before being placed on the market.No other complaints received on this lot#.Furthermore, all the (b)(4) remaining revision modular necks manufactured with lot#1305815 have been already sold without receiving any additional complaint.Explants analysis: we received the explants for technical analysis.Because the stem and the neck were fused together, it was not possible to perform any dimensional analysis.Other information: germ responsible for infection is unknown.Stating that: - by the check of the manufacturing and sterilization processes, no pre-existing anomaly was detected - we are not aware of any other complaints with lot #s involved - infection occurred 4 years after implantation of the lima corporate prostheses we can hypothesize that root cause of infection was not product related.About the impossibility to remove the neck from the stem: the "seizure" between stem and neck could have been caused by "cold welding" - linked to fretting - occurred at the tapers interface.Fretting is a phenomenon well known in literature, with reference to ti-ti taper connections like the revision one.No anomaly was detected by checking the dhr of the implants involved, confirming that they were released on the market according to internal specifications.Pms data: on the basis of our pms data, we are aware of (b)(4) cases of infection involving revision system on more than 39000 revision systems implanted worldwide, with an occurrence rate of (b)(4).On the basis of our pms data, we are aware of (b)(4) cases of cold-welding involving revision system on more than 39000 revision system implanted worldwide, with an occurrence rate of (b)(4).No corrective actions due to this specific case.Limacorporate will keep the market monitored.Note: this is a final mdr.
 
Event or Problem Description
Revision surgery of hip prosthesis performed on (b)(6) 2017 due to infection.During surgery, surgeon could not separate the neck from the stem.It was reported that neck (b)(6) lot #1305815 + stem (b)(4) lot #1310669 were removed together only by performing an extended trochanteric osteotomy and surgery was then completed by inserting cement spacer containing antibiotic.According to the information reported, previous revision surgery was performed about 4 years before and was due to bone fracture.At that time, competitor's products originally implanted (unknown primary implant date) were removed and a revision stem was implanted.Event happened in japan.

Brand Name
REVISION
Common Device Name
UNCEMENTED STEM DIA=18MM - L=140MM
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
Manufacturer (Section G)
LIMACORPORATE S.P.A.
via nazionale,52
33038
IT   33038
Manufacturer Contact
giulio puppa
IT  
MDR Report Key6700080
Report Number3008021110-2017-00055
Device Sequence Number13774593
Product Code LZO
UDI-Device Identifier08033390003889
UDI-Public08033390003889
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151739
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberREVISION HIP - TI6AL4V
Device Catalogue Number3814.15.010
Device Lot Number1310669
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/11/2017
Supplement Report FDA Received Date05/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown